MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a broken 3cg stylet was confirmed, but the exact cause could not be determined.One dual-lumen (d/l) powerpicc catheter was returned for investigation with a 3cg stylet.The d/l tubing had been cut 7.2¿ from the distal end of the molded wing and the distal segment of the catheter was not returned for investigation.The t-lock extension set was received attached to the red connector and the stylet had been pulled through the catheter, which caused the yellow tab to sit adjacent to the septum on the t-lock extension set.The distal end of the stylet wire extended 17.3¿ from the distal tip of the catheter.A microscopic examination revealed that the epoxy tip, five magnets, and the distal segment of polyimide tubing were missing from the stylet.Sixteen magnets were observed in the proximal segment of polyimide tubing.Eight kinks were observed in the returned segment of polyimide tubing, which was 2.34¿ in length.The wall thickness of the polyimide tubing was within specification.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of reeu3524 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "met axillary obstruction, stopped procedure, withdrew 3cg stylet but could not pull out, doctor assisted and successfully pulled out guidewire, and it was not intact".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a broken 3cg stylet was confirmed, but the exact cause could not be determined.One dual-lumen (d/l) powerpicc catheter was returned for investigation with a 3cg stylet.The d/l tubing had been cut 7.2¿ from the distal end of the molded wing and the distal segment of the catheter was not returned for investigation.The t-lock extension set was received attached to the red connector and the stylet had been pulled through the catheter, which caused the yellow tab to sit adjacent to the septum on the t-lock extension set.The distal end of the stylet wire extended 17.3¿ from the distal tip of the catheter.A microscopic examination revealed that the epoxy tip, five magnets, and the distal segment of polyimide tubing were missing from the stylet.Sixteen magnets were observed in the proximal segment of polyimide tubing.Eight kinks were observed in the returned segment of polyimide tubing, which was 2.34¿ in length.The wall thickness of the polyimide tubing was within specification.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11167407
Report Number3006260740-2020-21303
Device Sequence Number11606072
Product Code LJS
UDI-Device Identifier00801741034565
UDI-Public(01)00801741034565
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108F
Device Lot NumberREEU3524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;